MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM STD SIZE 8; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM STD SIZE 8; CEMENTLESS HIP STEM
Model Number 01.36.048
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 03/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 march 2020: lot 1901479: (b)(4) items manufactured and released on 28-may-2019.Expiration date: 2024-05-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: few days after primary cementless tha the femoral stem subsides and requires revision.Although the primary postoperative xray was not supplied, it appears that a potential cause for subsidence was an undersized stem that could never find sufficient primary stability.Causes for undersizing are unknown.
 
Event or Problem Description
The patient came in reporting instability due to a subsided stem.About 1 month after primary surgery the surgeon revised the stem and ceramic head successfully.The surgery was completed successfully.The surgeon suspects that the subsidence occured due to an undersized stem being implanted during the primary.

Brand Name
STEM: SMS SOLID SMS SOLID STEM STD SIZE 8
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9937359
Report Number3005180920-2020-00232
Device Sequence Number766439
Product Code LZO
UDI-Device Identifier07630030888670
UDI-Public07630030888670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/15/2024
Device Model Number01.36.048
Device Catalogue Number01.36.048
Device Lot Number1901479
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2020
Initial Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;